MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BASIC KIT 20G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS BASIC KIT 20G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redx2363 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that after insertion of the catheter, the catheter sheared and the other piece that sheared remained in the patient's arm.Patient was taken for xray and ct scan showed that the sheared piece remained in the patient's arm.Patient is scheduled for surgery today (b)(6) 2020 to remove sheared piece.On 01/30/2020- additional information received stated, "as rn was inserting the powerglide into the patient's vein.Rn received blood return, guided the powerglide into the vein, guide wire was used but met with resistance.Rn retracted the guidewire, readjusted the powerglide to better flow in the vein.Guidewire was pushed again but not met with resistance.Rn insert the rest of the powerglide into the vein.No resistance was met during the insertion, rn pulled the device from patient's arm, as rn pulled the device, the catheter was pulled with it." on 02/03/2020- additional information received stated, " while performing a routine insertion of this device, the staff member engaged the release button that would retract the guidewire assembly and leave the catheter in place in the patient.However, this device failed and when the button was pushed and device withdrawn, the entire kit to include the catheter came out.The rn was astute and immediately noticed that the catheter was now approximately 5 cm shorter and a piece had been retained.The issues was immediately escalated through channels.An ultrasound was performed and confirmed the tip was retained.Consult made with our interventional radiologist performed and the object was removed.".

Brand Name
BASIC KIT 20G X 10 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9732435
Report Number3006260740-2020-00573
Device Sequence Number2401710
Product Code FOZ
UDI-Device Identifier00801741140532
UDI-Public(01)00801741140532
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberN/A
Device Catalogue NumberF320107T
Device Lot NumberREDX2363
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2020
Initial Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight68